Flip-flops are popping up everywhere: at weddings, at work, at parties, and at home. What once was an article of clothing only seen at the beach or pool, now this flimsy footwear is a mainstay of closets across America. Ask someone why he/she wears flips and the laundry list of reasons is long. "They're comfortable," "They're cool," "They're fun," and "They're less confining"; this list of reasoning is reshaping our shoe choices and fashion sense. However, this list of reasoning is not very sensible in terms of health. Many parts of the body suffer from flip-flop related problems, problems that can be avoided. Here is a list of good reasons to avoid flip-flops.
1. No Support : Flip-flops are the least supportive of all shoes. Most flips are as flat as a board while the foot itself has many curves and arches. Why do people try to make a foot conform to something flat? Curves and arches need to be supported or else they tend to collapse. Flat feet , bu...
Alternative Names Second degree burn; First degree burn; Third degree burn Symptoms Blisters Pain (the degree of pain is not related to the severity of the burn -- the most serious burns can be painless) Peeling skin Red skin Shock (watch for pale and clammy skin, weakness, bluish lips and fingernails, and a drop in alertness) Swelling White or charred skin Symptoms of an airways burn: Charred mouth; burned lips Burns on the head, face, or neck Wheezing Change in voice Difficulty breathing; coughing Singed nose hairs or eyebrows Dark, carbon-stained mucus
Hand-foot syndrome (HFS), or Palmar-Plantar Erythrodysesthesia (PPE), is a side effect of some types of chemotherapy and other medicines used to treat breast cancer. Hand-foot syndrome is a skin reaction that occurs when a small amount of the medication leaks out of capillaries (small blood vessels), usually on the palms of the hands and soles of the feet. When the medication leaks out of the capillaries, it can damage the surrounding tissues. Hand-foot syndrome can be painful and can affect your daily living.
Symptoms of hand-foot syndrome include:
tingling, burning, or itching sensation
redness (resembling a sunburn)
In severe cases of hand-foot syndrome you may have:
cracked, flaking, or peeling skin
blisters, ulcers, or sores appearing on your skin
difficulty walking or using your hands
The following breast cancer medications can cause hand-foot syndrome:
Xeloda (chemical name: capecitabine)
Adrucil (chemical name: 5-f...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.